MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Insufficient Information (4580)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, explanted iol for reason mechanical defect.The iol was exchanged for same model and diopter lens 1 months 21 days following the initial implant procedure.Additional information has been received stating patient's issues were resolved and the surgeon¿s prognosis was good.
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported unspecified complaint of "mechanical defect." information was provided that the company (3.00cyl), 20.0 diopter lens was replaced with a company (3.00cyl), 22.5 diopter lens.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Additional information was provided that the patient had pre-existing epiretinal membranes erm/macular pucker.No additional information has been provided at this time.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned wrapped in white gauze material placed into a small brown envelope.Viscoelastic was dried on the lens.One haptic was broken in the gusset area and not returned.The optic was cut into pieces, typical of an insertion and removal.One optic portion was cracked near the edge.The other optic portion was scratched from the center toward the optic edge on the anterior surface.The posterior optic was cracked near the edge.Each lens is subjected to a 100 percentage assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A retest of the power and resolution could not be conducted due to the lens damage.Product history records were reviewed, and the documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint of "explant: mechanical defect".More information has been requested for clarification.The lens was returned cut into pieces, typical of an insertion and removal.Additional optic and haptic damage was observed.Each lens is subjected to a 100 percentage assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A retest of the power and resolution could not be conducted due to the lens damage.Information was provided that the company lens (3.00cyl), 20.0 diopter lens was replaced with a company lens (3.00cyl), 22.5 diopter lens.An intraocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Additional information was provided that the patient had pre-existing erm/macular pucker.No additional information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., h.3., h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating blurred vision as reason for explant.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19613497
Report Number1119421-2024-01213
Device Sequence Number6974273
Product Code MJP
UDI-Device Identifier00380652250993
UDI-Public(01)00380652250993(17)250513(11)200514(10)15070912(21)15070912061
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.200
Device Lot Number15070912
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer08/19/2024
11/15/2024
01/09/2025
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/17/2024
12/12/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ TORIC SINGLEPIECE IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale